Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Equivalence of certain discontinuous functions under closure


Author: Maurice Hugh Miller
Journal: Proc. Amer. Math. Soc. 54 (1976), 384-388
DOI: https://doi.org/10.1090/S0002-9939-1976-0390142-8
Erratum: Proc. Amer. Math. Soc. 61 (1976), 187.
MathSciNet review: 0390142
Full-text PDF

Abstract | References | Additional Information

Abstract: We show that no distinction can be made between the closure of a Darboux graph and the closure of a connected graph, and under certain conditions, we show the closure of a Darboux function is the closure of an almost continuous function. In showing this, a construction process is given to show how to turn certain non-almost continuous functions into almost continuous functions.


References [Enhancements On Off] (What's this?)

  • [1] Jack B. Brown, Almost continuous Darboux functions and Reed's pointwise convergence criteria, Fund. Math. 86 (1974), 12-17. MR 0352358 (50:4845)
  • [2] A. M. Bruckner and J. G. Ceder, On jumping functions by connected sets, Czechoslovak Math. J. 22 (97) (1972), 435-488. MR 47 #405. MR 0311843 (47:405)
  • [3] J. G. Ceder, On Darboux selections (to appear); See also: Notices Amer. Math. Soc. 21 (1974), A-115. Abstract #711-26-2. MR 0185055 (32:2525)
  • [4] B. D. Garrett, D. Nelms and K. R. Kellum, Characterizations of connected real functions, Jber. Deutsch. Math. Verein. 73 (1971), 131-137. MR 0486349 (58:6098)
  • [5] F. B. Jones and E. S. Thomas, Jr., Connected $ {G_\delta }$ graphs, Duke Math. J. 33 (1966), 341-345. MR 33 #702. MR 0192477 (33:702)
  • [6] K. R. Kellum and B. D. Garrett, Almost continuous real functions, Proc. Amer. Math. Soc. 33 (1972), 181-184. MR 45 #2106. MR 0293026 (45:2106)
  • [7] K. Kuratowski and W. Sierpinski, Les fonctions de class $ 1$ et les ensembles connexes ponctiformes, Fund. Math. 3 (1922), 303-313.
  • [8] W. J. Pervin and N. Levine, Connected mappings of Hausdorff spaces, Proc. Amer. Math. Soc. 9 (1958), 488-496. MR 20 # 1970. MR 0095468 (20:1970)
  • [9] David Phillips, Real functions having graphs connected and dense in the plane, Fund. Math. 75 (1972), 47-49. MR 46 #305. MR 0301147 (46:305)
  • [10] Harvey Rosen, Connectivity points and Darboux points of real functions, Fund. Math.89 (1975), 51-55. MR 0382560 (52:3443)
  • [11] J. R. Stallings, Fixed point theorems for connectivity maps, Fund. Math. 47 (1959), 249-263. MR 22 #8485. MR 0117710 (22:8485)
  • [12] E. S. Thomas, Jr., Some characterizations of functions of Baire class $ 1$, Proc. Amer. Math. Soc. 17 (1966), 456-461. MR 32 #6420. MR 0188993 (32:6420)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0390142-8
Keywords: Darboux function, connected function, almost continuous function
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society